Alert archive / Utah / Red Flag Warnings in 2008

Red Flag Warning 25, NWS Salt Lake City, UT

June 30, 2008

NWS Salt Lake City, UT issued this red flag warning at Jun 30, 2008, 3:08 AM MDT. It took effect at Jun 30, 2008, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2008, 3:08 AM MDT (09:08 UTC)
In effect from
Jun 30, 2008, 12:00 PM MDT
Expired
Jun 30, 2008, 7:26 PM MDT
In force
7 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 300908
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
308 AM MDT MON JUN 30 2008

UTZ436-437-302000-
/O.UPG.KSLC.FW.A.0014.080630T1600Z-080701T0100Z/
/O.NEW.KSLC.FW.W.0025.080630T1800Z-080701T0400Z/
CENTRAL UTAH MOUNTAINS-SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-
308 AM MDT MON JUN 30 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING FOR DRY LIGHTNING ACROSS FIRE WEATHER ZONES 436 AND 
437 BELOW 8000 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO FORM OVER THE HIGHER
TERRAIN OF CENTRAL AND SOUTHERN UTAH BY EARLY AFTERNOON...THEN
SLOWLY DRIFT INTO THE LOWER ELEVATIONS AS THE DAY PROGRESSES.
THESE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE EVENING
HOURS BEFORE DIMINISHING LATE. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ440-441-447>449-302000-
/O.NEW.KSLC.FW.W.0025.080630T1800Z-080701T0400Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
308 AM MDT MON JUN 30 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING FOR DRY LIGHTNING ACROSS ZONE 440...AS WELL AS ZONES 441 
AND 447 THROUGH 449 BELOW 7000 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING.

WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE HIGHER TERRAIN OF SOUTHERN AND SOUTHEASTERN UTAH BY EARLY THIS
AFTERNOON. THESE STORMS ARE EXPECTED TO THEN SPREAD INTO THE LOWER
ELEVATIONS OF SOUTHEASTERN UTAH LATE THIS AFTERNOON INTO THE
EVENING HOURS. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ420-422>424-433>435-302000-
/O.EXT.KSLC.FW.A.0014.080630T1800Z-080701T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-
308 AM MDT MON JUN 30 2008

...FIRE WEATHER WATCH NOW IN EFFECT FROM NOON MDT TODAY THROUGH
THIS EVENING FOR DRY LIGHTNING ACROSS ZONES 420 AND 422 THROUGH 
424...AS WELL AS ZONES 433 THROUGH 435 BELOW 8000 FEET...

THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM NOON MDT TODAY
THROUGH THIS EVENING. 

A FEW THUNDERSTORMS EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN
OF CENTRAL AND SOUTHERN UTAH THIS AFTERNOON MAY DRIFT INTO THE
LOWER ELEVATIONS OF WESTERN UTAH DURING THE MID TO LATE AFTERNOON
HOURS. OTHERWISE THUNDERSTORMS EXPECTED TO DEVELOP ACROSS EASTERN
NEVADA THIS AFTERNOON MAY DRIFT INTO THE DESERTS OF WESTERN UTAH
THIS EVENING. 

UNCERTAINTY REMAINS HIGH REGARDING THE AREAL COVERAGE OF
THUNDERSTORMS THIS AFTERNOON ACROSS WESTERN UTAH...AS WELL AS
WHETHER STORMS EXPECTED TO DEVELOP ACROSS EASTERN NEVADA ARE ABLE
TO HOLD TOGETHER AS THEY SPREAD EAST INTO UTAH. 

A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
000 
WWUS85 KSLC 301943
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
143 PM MDT MON JUN 30 2008

UTZ420-422>424-010400-
/O.UPG.KSLC.FW.A.0014.000000T0000Z-080701T0400Z/
/O.EXA.KSLC.FW.W.0025.000000T0000Z-080701T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
143 PM MDT MON JUN 30 2008

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR
DRY LIGHTNING AND ERRATIC MICROBURST WINDS FOR NORTHERN UTAH
FIRE ZONES 420...422...423 AND 424...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING.
THIS WARNING IS FOR DRY LIGHTNING AND ERRATIC MICROBURST WINDS FOR
NORTHERN UTAH FIRE ZONES 420...422...423 AND 424.

THUNDERSTORMS ARE DEVELOPING OVER NORTHWEST UTAH. MORE STORMS WILL
SPREAD ACROSS THE AREA THIS EVENING. DRY LIGHTNING AND GUSTY
MICROBURST WINDS CAN BE EXPECTED WITH THUNDERSTORMS THROUGH MID-
EVENING. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ433-434-010400-
/O.UPG.KSLC.FW.A.0014.000000T0000Z-080701T0400Z/
/O.EXA.KSLC.FW.W.0025.000000T0000Z-080701T0400Z/
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
143 PM MDT MON JUN 30 2008

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR
DRY LIGHTNING AND ERRATIC MICROBURST WINDS FOR CENTRAL UTAH FIRE
ZONES 433 AND 434...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING.
THIS WARNING IS FOR DRY LIGHTNING AND ERRATIC MICROBURST WINDS
FOR CENTRAL UTAH FIRE ZONES 433 AND 434.

THUNDERSTORMS ARE BEGINNING TO FORM NEAR THE NEVADA BORDER AND
ACROSS THE CENTRAL UTAH MOUNTAINS. THE THUNDERSTORMS WILL BEGIN
TO SPREAD INTO LOWER ELEVATIONS BY LATE AFTERNOON...BRING DRY
LIGHTNING AND ERRATIC MICROBURST WINDS TO THE AREA THROUGH MID-
EVENING.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ435-010400-
/O.UPG.KSLC.FW.A.0014.000000T0000Z-080701T0400Z/
/O.EXA.KSLC.FW.W.0025.000000T0000Z-080701T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
143 PM MDT MON JUN 30 2008

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR
DRY LIGHTNING AND GUSTY THUNDERSTORM WINDS FOR SOUTHWEST UTAH
FIRE ZONE 435...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING.
THIS WARNING IS FOR DRY LIGHTNING AND GUSTY THUNDERSTORM WINDS
FOR SOUTHWEST UTAH FIRE ZONE 435.

THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER FIRE ZONE 435 WHICH
ARE EXPECTED TO INCREASE IN COVERAGE LATE THIS AFTERNOON. THIS
WILL BRING SCATTERED DRY THUNDERSTORMS PRODUCING GUSTY AND ERRATIC
MICROBURST WINDS TO THE AREA.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ431-010400-
/O.EXA.KSLC.FW.W.0025.000000T0000Z-080701T0400Z/
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
143 PM MDT MON JUN 30 2008

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR
DRY LIGHTNING AND GUSTY THUNDERSTORM WINDS FOR CENTRAL UTAH
FIRE ZONE 431...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

WIDELY SCATTERED DRY THUNDERSTORMS WILL CONTINUE OVER FIRE ZONE
431 THROUGH MID-EVENING. THESE STORMS WILL BRING FREQUENT LIGHTNING
AND ERRATIC MICROBURST WINDS TO THE AREA.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ436-010400-
/O.CON.KSLC.FW.W.0025.000000T0000Z-080701T0400Z/
CENTRAL UTAH MOUNTAINS-
143 PM MDT MON JUN 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR DRY LIGHTNING AND MICROBURST WINDS FOR FIRE
ZONE 436...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR DRY LIGHTNING AND MICROBURST WINDS FOR FIRE
ZONE 436.

SCATTERED DRY THUNDERSTORMS WILL CONTINUE OVER THE HIGHER TERRAIN
OF CENTRAL UTAH THROUGH MID-EVENING. THESE STORMS WILL PRODUCE GUSTY
MICROBURST WINDS AS WELL AS FREQUENT LIGHTNING STRIKES.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ437-440-441-010400-
/O.CON.KSLC.FW.W.0025.000000T0000Z-080701T0400Z/
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
143 PM MDT MON JUN 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR DRY LIGHTNING AND MICROBURST WINDS FOR SOUTHERN
UTAH FIRE ZONES 437...440...441...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING
FOR DRY LIGHTNING AND MICROBURST WINDS FOR SOUTHERN UTAH FIRE ZONES
437...440...441.

WIDELY SCATTERED DRY THUNDERSTORMS HAVE DEVELOPED OVER FIRE ZONE
437. THESE STORMS WILL SPREAD EAST AND SOUTH THROUGH THE EVENING
HOURS...BRINGING FREQUENT LIGHTNING AND STRONG AND GUSTY WINDS TO
THE AREA. 

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ447>449-010400-
/O.CON.KSLC.FW.W.0025.000000T0000Z-080701T0400Z/
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
143 PM MDT MON JUN 30 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR DRY LIGHTNING AND MICROBURST WINDS FOR EASTERN UTAH
FIRE ZONES 447 THROUGH 449...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR DRY LIGHTNING AND MICROBURST WINDS FOR EASTERN UTAH
FIRE ZONES 447 THROUGH 449. 

THUNDERSTORMS ARE BEGINNING TO FORM OVER THE MOUNTAINS OF SOUTHEAST
UTAH. THESE WILL CONTINUE TO FORM AND BRING FREQUENT LIGHTNING AND
MICROBURST WINDS TO THE AREA AS THE MOVE TOWARD LOWER ELEVATIONS
DURING THE LATE AFTERNOON AND EVENING HOURS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 010126
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
726 PM MDT MON JUN 30 2008

UTZ420-422>424-431-433>437-440-441-447>449-010230-
/O.CAN.KSLC.FW.W.0025.000000T0000Z-080701T0400Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT-
LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY-
726 PM MDT MON JUN 30 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
RED FLAG WARNING. 

LINGERING ISOLATED THUNDERSTORMS EARLY THIS EVENING WILL END MOST
AREAS THIS EVENING. A FEW STORMS COULD LINGER OVER NORTHWEST UTAH
LATE TONIGHT...WITH THESE STORMS REMAINING NEAR THE NEVADA BORDER.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 29, 9:03 PM MDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jun 29, 9:03 PM MDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
903 PM MDT SUN JUN 29 2008

.SYNOPSIS...A RELATIVELY MOIST AIRMASS IS EMBEDDED BENEATH A
STRONG RIDGE OF HIGH PRESSURE THAT IS OVER THE AREA AND WILL
REMAIN THROUGH FIRST HALF OF THE WEEK.

&&

.DISCUSSION...NO MOVEMENT IN THE STRONG RIDGE OVER THE AREA BUT
CONSIDERABLY MORE MID LEVEL MOISTURE OVER THE AREA TODAY AND THE
RESULT WAS FAIRLY WIDESPREAD CONVECTION THIS AFTERNOON. A FEW
SITES REPORTED A FEW HUNDREDTHS OF PRECIPITATION BUT GUSTY WINDS
WERE THE MAIN IMPACT. BELIEVE RADAR ESTIMATES OF PRECIP THIS
AFTERNOON WERE GROSS OVERESTIMATES DUE TO THE DRY SUB CLOUD ENVIRONMENT.

ALL INDICATIONS ARE FOR A REPEAT PERFORMANCE MONDAY WITH VERY
LITTLE CHANGE IN THE AIRMASS OR MOVEMENT OF THE RIDGE WHICH IS
DIRECTLY OVER THE AREA. POSSIBLY A LITTLE BETTER CHANCE OF RAIN
REACHING THE GROUND ON MONDAY AS IT WILL BE THE SECOND DAY OF
ACTIVE CONVECTION AND LOW LEVELS ARE SLIGHTLY MORE MOIST....BUT STILL
WOULD EXPECT MICROBURST TYPE WINDS TO BE THE MAIN THREAT.

SOME INDICATION THE RIDGE AXIS SLIDES EAST A BIT ON TUESDAY AND
SOUTHWEST FLOW INCREASES. MODELS INDICATE SOME DRYING...MAINLY
OVER WESTERN UTAH ON TUESDAY COMPARED TO CONDITIONS TODAY AND MONDAY.

NOW THAT ALL THE OUTFLOW BOUNDARIES HAVE PRETTY MUCH
DISSIPATED...NEARLY ALL AREAS ARE REVERTING TO THEIR NORMAL
NOCTURNAL DRAINAGE FLOWS...OR WILL IN THE NEXT FEW HOURS. NO
CHANGES TO CURRENT FORECASTS AT THIS TIME.

&&

.AVIATION...NORMAL DRAINAGE FLOWS FROM THE SOUTHEAST HAVE BECOME
ESTABLISHED AND ARE EXPECTED TO CONTINUE THROUGH THE NIGHT.

&&

.FIRE WEATHER...A SUBSTANTIAL INCREASE IN MOISTURE HAS OCCURRED
ACROSS THE FIRE DISTRICT TODAY. EVEN WITH HIGH PRESSURE IN
PLACE...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED
OVER THE HIGHER TERRAIN THIS AFTERNOON. THESE STORMS SHOULD
CONTINUE THROUGH THE EVENING...WITH ONLY SPOTTY WETTING RAINS IN A
FEW OF THE SLOW- MOVING STORMS.

FURTHER INCREASE IN MOISTURE TONIGHT WILL LEAD TO AN INCREASE IN
AREAL COVERAGE OF THUNDERSTORMS TOMORROW. HAVE ISSUED A FIRE
WEATHER WATCH FOR DRY LIGHTNING FOR WESTERN AND SOUTHERN UTAH
BECAUSE THESE STORMS ARE LIKELY TO BEGIN AS DRY BEFORE BECOMING
WETTER AS THE DAY GOES ON. DRIER AIR MOVING IN ON TUESDAY IS
EXPECTED TO CAUSE SOME DECREASE IN CONVECTION COVERAGE FOR THE
MIDDLE OF THIS WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM NOON MONDAY TO 9 PM MONDAY FOR UTZ002-
     UTZ003-UTZ004-UTZ005-UTZ015.

     FIRE WEATHER WATCH FROM 10 AM MONDAY TO 7 PM MONDAY FOR UTZ014-
     UTZ016-UTZ517.

WY...NONE.

&&

PUBLIC/AVIATION...DUNN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.